Wednesday, May 4, 2016
Attention Deficit Hyperactivity Disorder
Alternative Treatments for ADD and ADHD
Thanks! That was an awesome responce to my question.
I just turned 25 and as for heart history, I personally have not had any heart concerns. However, both of my parents have immediate family members that have had problems with there heart.
When I initially started taking the 20mg of adderall my doctor said that it would be more intense than the adderall rx we intially tried. He mentioned that I would have more control using the tablets because I could break them in half or quarters to adjust the amount of intake. Since I had wrote the initial question to you and because my blood pressure and the palpations were not getting any better I decided to simply trying taking a smaller dose by breaking up a pill like he suggested.
For the past 2 days including today I have been taking 5mg doses (1 quarter) per 4 hours of the adderall. Within hours, wow, what a difference it has made. My blood pressure has been consistently under 120/70 with a record low of 107/59 this morning since I had made the change yesturday. The palpations have gone away almost completely by now and the tightness in my chest as well. There still is very mild tightness in my chest and I have a very very mild shortness of breath, definitly not concerning to me at least. Do you think that alone should be a concern considering the other significant positive changes I have seen? Also do you think that seeing such a change with the effects on the heart by simply lowering the dosage is very unusall?
As far as 5mg working for me considering it is a significant drop from the 20mg, I feel it is. The 20mg provided a very very intense focus for me, almost too overwhelming. I feel 5mg still makes me think clearer and think ahead of my actions allowing me to prioritize but in a more calm and relaxed manner then when taking the higher dose. At the same time in the back of my mind I still feel 10mg might be the ideal amount but I am not going to increase the dosage until I speak with my doctor once I get back from vacation.
The fact that I am on vacation does make me wonder that maybe the palpatations and blood pressure were induced by the work environment I have been in. I used to work with a highly motivated sales organization, before I started taking any medications what so ever, and recently switched to another job where the environment, to say the least, is not very optimistic. Yesterday was also the first day of my vacation so I am wondering if the change in environment has anything to do with my bodies changes.
Yesturday I also became aware of,http://www.nativeremedies.com/focus_for_adhd.shtml, a natural alternative to treating adhd. They have a product that is 100% natural and said to have the same if not better effect when using it to treat adhd. I was wondering if you have ever heard of the product `Focus ADHD`? If not if you have a minute to check it out by accessing their link, I would appreciate any feedback you have on how this product would work based on what they list as the active ingredients. In addition, I would be grateful to find out if you feel this product would be ok to take with Adderall or if it is simply not neccesary to do both. Basically my question is, are there certain things that the natural product would simply not be able to do for my mind that the adderall can? They suggest taking the natural product for 2 to 3 weeks while still taking your prescription and then eventually eliminating the prescription meds all together.
Another long question and I appologize if I am asking for too much. I almost feel that I should be sending you a check for this service you provide. This website really is great because it helps us gather our thoughts prior to consulting with a professional, making sure we get out what`s truly on our mind. If you guys had offices all throughout the country I would definitly want to switch over to your clinic, even if it would mean I would have to drive a couple hours for the appointments. I say that because you guys have a much more thorough approach to the diagnosis, treatment, and care or your clients problem then my doctor has provided for me. With that said, thanks again and I greatly would appreciate any additional feedback you`d be ok with providing me. Thanks!
Hm-m-m, I guess I have a few things to answer here. No problem, just hope I can keep it all straight.
First, I'm glad you tried the lower dose. It probably would have been a good idea to try the lowest dose first but it sounds like no harm came of it so no problem.
If the "mild" tightness and shortness of breath continue, it still indicates you need some kind of adjustment in medication so be sure to discuss them with your doctor. If they do not continue, consider asking for 5 mg tablets and trying 1-1/2 (7.5 mg) before going to 10 mg. You may need 10 mg but, then again, you may not.
You are very wise in assuming that vacation may strongly effect things. It will important to speak with your doctor about how you do after you are back at work.
Regarding "Focus ADHD"; a number of my patients have tried it, adults and children (on their own). Some have felt nothing. A few have felt it helped but stopped helping in a few weeks. There are no really good medical studies about that product or other natural products. My patients have tried many. Unfortunately, they have had little success.
Finally, thanks for the lovely complement. I am honored to be part of the NetWellness site and think it does a lot of good for many folks. At the risk of using an overused cliche, I have had the true privilege of working for almost ten years in a private center for ADHD and mood disorders, The Affinity Center, on a true "team" with dedicated therapist coordinators from a variety of backgrounds (psychologists, clinical social workers, advanced practiced nurses). NetWellness is one of the ways I get to give back some of the wonderful knowledge I have learned in that environment. I believe that we get out of life what we put into it. Thus, serving the public is actually a selfish commitment.
I wish you the best!
Susan Louisa Montauk, MD
Formerly Professor of Family Medicine
University of Cincinnati